To the Editor.—
The report by Haslam and Jameson (224:887, 1973), describing cardiac standstill simulating epileptic attacks, prompts me to describe yet another subject with a similar clinical problem.
Report of a Case.—
A 72-year-old ex-laborer was seen because of "fits." The patient had had no previous "neurological" illness until several months earlier when he began to experience recurrent episodes of spells of unconsciousness associated with twitching of extremities, lasting a few minutes. There was no known head trauma, and the patient had never received treatment for anything more than minor illnesses.Previous studies obtained at a general hospital included chest and skull roentgenograms, a brain scan, an electrocardiogram (ECG), complete blood cell count, urinalysis, serologic studies and an SMA-12, all of which were normal. An ECG showed sinus bradycardia with both atrial and ventricular rates of 46 beats/min. He was given diphenylhydantoin (100 mg) three times daily.His blood